New Mexico, 2014

Tornadoes and Flash Flooding in New Mexico, June 7, 2014

June 7, 2014 · NWS ABQ · 42 events in 11 counties and zones

This was the second day in a mutli-day significant severe weather outbreak across eastern New Mexico. A back door cold front moved into the northeast and east central portions of the state throughout the morning then nudged up against the central mountain chain by the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$255,000
Crop damage
$50,000
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

This was the second day in a mutli-day significant severe weather outbreak across eastern New Mexico. A back door cold front moved into the northeast and east central portions of the state throughout the morning then nudged up against the central mountain chain by the afternoon hours. Deep moisture and instability aided in the development of supercell thunderstorms during the afternoon and evening hours along the east slopes of the central mountain chain that moved into the eastern plains. Large, damaging hail, strong winds, heavy downpours, and tornadoes were reported. Hail ranging from 2 to 4 inches in diameter caused significant damage to windows and vehicles as well as livestock and homes around Corona and Clovis. A tornado was also reported in Corona with only damage to open rangeland. Another thunderstorm that moved through Ranchvale and Clovis produced widespread wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 7, 6:33 AM MST, 1 hour earlier.

Area forecast discussion, Jun 7, 6:33 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
733 AM MDT SAT JUN 7 2014

.UPDATE...
A QUICK UPDATE WAS JUST SENT OUT TO INCREASE POPS OVER THE
NORTHEAST AND ALSO INCREASE CLOUD COVER TO ALIGN WITH ONGOING
TRENDS. NO OTHER CHANGES MADE.

52

&&

.PREV DISCUSSION...553 AM MDT SAT JUN 7 2014...
.AVIATION...
12Z TAF CYCLE
HIER TERRAIN OBSCURED IN AREAS MVFR CIGS FROM EAST SLOPES SANGRE
DE CRISTO AND SANDIA AND MANZANO MTS THROUGH 16Z. GUSTY EAST WIND
AT KABQ AT 12Z TO DIMINSH AS THE MORNING PROGRESSES. CONVECTION
LINGERING OVER NE NM THIS MORNING...THEN BECOMING MORE WIDESPREAD
OVER THE CENTRAL AND EAST AFT 18Z WITH MTS OCCASIONALLY OBSCURED. ISOLD
STORMS BECOMING SEVERE WITH LARGE HAIL AND WIND GUSTS NR 50KT EAST.
EAST WINDS THROUGH CANYONS INTO THE RGV REDEVELOPING AFT 08/00Z
AND GUSTING TO 35-40KT.

&&

.PREV DISCUSSION...346 AM MDT SAT JUN 7 2014...
.SYNOPSIS...
ANOTHER STORMY DAY IS EXPECTED ACROSS EASTERN NEW MEXICO TODAY AS
A BACK DOOR FRONT ARRIVES WITH MORE MOISTURE AND INSTABILITY. SOME
STORMS WILL BE STRONG TO SEVERE...ESPECIALLY IN THE NORTHEAST
HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS. DRY AND WARM
CONDITIONS WILL PREVAIL IN WESTERN PARTS OF NEW MEXICO TODAY...BUT
BY SUNDAY AN UPPER LEVEL DISTURBANCE WILL ALLOW SHOWERS AND STORMS
TO SPREAD OVER A GREATER MAJORITY OF THE STATE. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AGAIN IN THE EASTERN HALF OF THE STATE
WITH TEMPERATURES COOLING A FEW DEGREES STATEWIDE. LESS CHANCES
FOR PRECIPITATION ARE EXPECTED ON MONDAY WITH CONDITIONS TRENDING
EVEN DRIER THROUGH THE MIDDLE OF NEXT WEEK AS A RIDGE OF HIGH
PRESSURE BEGINS TO BUILD OVER THE AREA.

&&

.DISCUSSION...
SPLIT FLOW IS IN PLACE OVER THE CONUS WITH SUBTROPICAL JET HOSTING
MODEST SPEEDS OF 50-60 KT OVER NM. THIS WILL PROVIDE SUFFICIENT
VENTING IN THE UPPER LEVELS OF THE TROPOSPHERE FOR STORMS THAT
DEVELOP IN EASTERN NM WHERE A BACK DOOR FRONT WILL BE ARRIVING. BY
LATE AFTERNOON THE BOUNDARY IS PROJECTED TO BUTT UP AGAINST THE
SANGRE DE CRISTOS AND EXTEND SOUTHEASTWARD TO THE EAST CENTRAL
PLAINS OF THE STATE. THIS WILL INTRODUCE A DRAMATIC ENHANCEMENT TO
LOW LAYER HELICITY PROFILES AND OVERALL BULK SHEAR...INGREDIENTS
THAT WILL QUICKLY HELP ANY DEVELOPING UPDRAFTS TO ROTATE.
THUS...SUPERCELLULAR STRUCTURE WILL BRING ANOTHER ROUND OF
DAMAGING WINDS...LARGE HAIL...AND PERHAPS ISOLATED TORNADOES TO
PORTIONS OF NORTHEAST AND EAST CENTRAL NM. STORMS WILL LIKELY
INITIATE ALONG THE EAST SLOPES OF THE SANGRES AND HIGHLANDS NEAR
I-25 BY MID AFTERNOON WITH A POTENTIALLY LATER INITIATION OVER THE
PLAINS BY LATE AFTERNOON AND EARLY EVENING.

THE FRONTAL BOUNDARY WILL ADVANCE FARTHER WEST AND SOUTH
TONIGHT...SPILLING THROUGH MUCH OF THE RIO GRANDE VALLEY BEFORE
MIDNIGHT. SOME GUSTY GAP/CANYON WINDS ARE ANTICIPATED DOWNWIND OF
FAVORED LOCALES...AND JUICY BOUNDARY LAYER MOISTURE WILL FOLLOW
AND SPREAD WESTWARD. THIS WILL HELP SET THE STAGE FOR A BROADER
COVERAGE OF SHOWERS/STORMS ON SUNDAY AS WEAK SHORTWAVE TROUGH
ARRIVES WITH THE SOUTHERN SEGMENT OF THE JET. BEST SHEAR AND
MOISTURE WILL BE JUXTAPOSED OVER EASTERN NM YET AGAIN ON
SUNDAY...SO MORE SEVERE STORMS WILL BE POSSIBLE. STORMS BETWEEN
THE RIO GRANDE AND THE CONTINENTAL DIVIDE ON SUNDAY WILL NOT HAVE
THE HEALTHY PWATS OF THE EASTERN ENVIRONMENT...AND WILL BE MORE
SPARSE IN COVERAGE AS MOISTURE TRIES TO MIX BACK EAST. THE
SOUTHERN STREAM SHORT WAVE WILL MEET WITH A NORTHERN STREAM ONE
THAT WILL DIVE INTO NORTHEASTERN NM...AND THIS COULD KEEP
PRECIPITATION GOING INTO SUNDAY NIGHT MONDAY MORNING IN THE EAST.

BY MONDAY AFTERNOON IT APPEARS THERE WILL BE SUFFICIENT MOISTURE
IN THE WAKE OF THE DEPARTING WAVES FOR RECYCLING AND ADDITIONAL
STORMS. POPS HAVE BEEN INCREASED SOME...BUT STILL ONLY ISOLATED
COVERAGE IN MOST AREAS. THE RIDGE OVER MEXICO WILL EXTEND SOME
RISING PRESSURE HEIGHTS INTO THE LAND OF ENCHANTMENT AND DRYING
MOISTURE PROFILES WILL MAKE IT MORE DIFFICULT TO GENERATE STORMS
THROUGH THE MIDDLE OF THE WEEK. MODELS ARE MORE MESSY WITH THE
POTENTIAL BACK DOOR FRONT ON THURSDAY AS CONVECTION UPSTREAM IS
INTERFERING WITH SYNOPTIC PLACEMENT. ONLY SLIGHT CHANCE POPS HAVE
BEEN BUILT INTO THE NORTHEAST THURSDAY AND FRIDAY.

52

&&

.FIRE WEATHER...
NO BIG CHANGES FOR THE NEXT FEW DAYS. LOW LEVEL MOISTURE TO SLOSH
BACK AND FORTH...WITH A VERY DRY AND UNSTABLE AIRMASS DOMINATING THE
WEST...ESPECIALLY FROM THE CONTDVD TO THE ARIZONA BORDER. THE AREA
FROM THE CONTDVD TO THE RIO GRANDE VALLEY WILL EXPERIENCE INCREASES
IN LOW LEVEL MOISTURE DURING THE EVENINGS/OVERNIGHTS WHILE MIXING
OUT SOMEWHAT DURING THE DAYTIME...LEADING TO POTENTIAL FOR SOME DRY
CONVECTION OR A MIX OF WET AND DRY.

SINGLE DIGIT RH VALUES TODAY WILL PERSIST FOR A GOOD 10 TO 15 HOURS
ALONG AND WEST OF THE CONTDVD WHERE SPOTTY SUPERHAINES EXISTS. WINDS
WON/T BE STRONG ENOUGH TO PULL THE TRIGGER ON ANY HIGHLIGHTS THOUGH.
CONVECTION REDEVELOPED OVERNIGHT IN THE NORTHEAST...AND ACROSS THE
PLAINS STRONG TO SEVERE STORMS ARE LIKELY THIS AFTERNOON AS A
FRONTAL BOUNDARY...POSSIBLY AIDED BY CONVECTION...POWERS IT/S WAY TO
THE EAST SLOPES OF THE CENTRAL MT CHAIN. EXPECT A RATHER GUSTY...TO
AROUND 45 MPH...EAST WIND INTO THE RGV BY SUNSET...AND A SUBSEQUENT
SURGE IN LOW LEVEL MOISTURE. DEPENDING ON THE TIMING...THE SURGE
COULD TRIGGER ISOLD CONVECTION DURING THE EVENING...BUT SHOULD ALSO
HELP RH RECOVERIES TONIGHT IN THE RGV AND INTO THE JEMEZ.

STRONGER NW FLOW ALF IN THE WAKE OF A PASSING SHORTWAVE SUNDAY
SHOULD HELP PUSH THE LOW LEVEL MOISTURE EASTWARD AGAIN. GUSTY
NORTHWEST WINDS MAY ALLOW FOR A FEW HOURS OF CRITICAL CONDITIONS IN
THE NORTHWEST PLATEAU AND HIGHLANDS...BUT NOT A WIDESPREAD AREA.
MUCH LESS SUPERHAINES NOTED WEST SUNDAY WITH SINGLE DIGIT RH VALUES
SUNDAY AFTERNOON MUCH MORE LIMITED AS TEMPERATURES COOL DOWN OVERALL.
IN THE EAST...POTENTIAL FOR SEVERE STORMS WILL LINGER.

ANOTHER FRONT IN THE EAST MONDAY WILL REFRESH THE SUPPLY OF LOW
LEVEL MOISTURE...ALTHOUGH IT DOESN/T APPEAR TO PUSH THROUGH THE
CENTRAL MT CHAIN WITH MUCH VIGOR. A RIDGE ALOFT MAY DOMINATE THE
CENTRAL AND WEST...WHILE THE CIRCULATION AROUND AN UPPER LOW
PRESSURE SYSTEM OVER OKLAHOMA DOMINATES THE EAST...LEADING TO COOLER
THAN AVERAGE HIGHS AND BETTER CHANCES FOR SHOWERS AND STORMS.

DRIER AIR WILL GRADUALLY PUSH IN FROM THE WEST BY THE MIDDLE OF NEXT
WEEK AS ZONAL FLOW SQUASHES THE RIDGE. RIGHT NOW...WESTERLY WINDS
ARE NOT STRONG ENOUGH TO ANTICIPATE CRITICAL CONDITIONS WEDNESDAY
INTO THURSDAY...BUT OTHER INGREDIENTS PRIMED SO STAY TUNED.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52
Hazardous weather outlook, Jun 7, 4:46 AM MST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT SAT JUN 7 2014

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
546 AM MDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO
THIS AFTERNOON AND THIS EVENING...ESPECIALLY WITHIN NORTHEASTERN
TO EAST CENTRAL PARTS OF THE STATE. DAMAGING WINDS FROM
THUNDERSTORMS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO
AGAIN ON SUNDAY. DAMAGING WINDS FROM THUNDERSTORMS AND LARGE HAIL
WILL BE THE PRIMARY THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN EASTERN NEW MEXICO SHOULD BE ALERT AND READY TO
REPORT ANY STRONG TO SEVERE WEATHER TO THE ALBUQUERQUE NATIONAL
WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT 1.888.386.7637 OR
VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
N M W X.

52

In the hours before

Special weather statement, Jun 7, 2:44 AM MST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 AM MDT SAT JUN 7 2014

NMZ530-531-071015-
HARDING COUNTY-UNION COUNTY-
344 AM MDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND EASTERN HARDING
COUNTIES THROUGH 415 AM MDT...

AT 342 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HAYDEN...OR ABOUT 17 MILES
NORTHWEST OF AMISTAD...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SEDAN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3591 10350 3611 10360 3631 10307 3601 10303
      3597 10303
TIME...MOT...LOC 0944Z 257DEG 22KT 3604 10341
Special weather statement, Jun 7, 7:24 AM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
824 AM MDT SAT JUN 7 2014

NMZ530-071500-
UNION COUNTY-
824 AM MDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 900
AM MDT...

AT 822 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF CLAYTON...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CLAYTON.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3631 10304 3626 10327 3641 10338 3662 10301
TIME...MOT...LOC 1424Z 245DEG 31KT 3639 10319

43

The radar

The Amarillo radar (KAMA), 181 km away, was scanning. The volume nearest the first event began at 14:33 UTC.

Open the radar archive at this moment

Event by event

28 hail, 6 thunderstorm wind, 4 tornado, 2 funnel cloud, 2 flash flood. Local standard time, as filed.

Tornado, Union

When
June 7, 7:33 AM MST to 7:34 AM MST
Where
Union County, 7.47 mi NE of Clapham
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Reported by
Trained Spotter
Coordinates
36.250, -103.280

Spotter reported funnel cloud briefly touched ground for about 1 minute then retreated quickly back into storm 11 miles northwest of Sedan.

Funnel Cloud, Union

When
June 7, 7:40 AM MST to 7:45 AM MST
Where
Union County, 1 mi N of Sedan
Reported by
Trained Spotter
Coordinates
36.164, -103.130

Spotter observed funnel cloud near Sedan with significant rotation in thunderstorm structure.

Hail, Torrance

When
June 7, 3:00 PM MST to 3:05 PM MST
Where
Torrance County, Estancia
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.760, -106.060

Hail, Torrance

When
June 7, 3:20 PM MST to 3:30 PM MST
Where
Torrance County, Estancia
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
34.760, -106.060

Storm Chaser reported finding dime to nickel size hail on the ground in Estancia.

Hail, Mora

When
June 7, 3:39 PM MST to 3:45 PM MST
Where
Mora County, Buena Vista
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.910, -105.250

Hail, Torrance

When
June 7, 3:52 PM MST to 4:30 PM MST
Where
Torrance County, 4.49 mi SSE of Cedarvale
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.310, -105.670

Hail, Torrance

When
June 7, 3:58 PM MST to 4:15 PM MST
Where
Torrance County, 1.79 mi SW of Cedarvale
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.350, -105.720

Funnel Cloud, Torrance

When
June 7, 3:58 PM MST to 3:59 PM MST
Where
Torrance County, 1.49 mi SSW of Cedarvale
Reported by
Amateur Radio
Coordinates
34.350, -105.710

Report of funnel cloud 10 miles northwest of Corona within a rotating wall cloud.

Tornado, Lincoln

When
June 7, 3:58 PM MST to 3:59 PM MST
Where
Lincoln County, 0.78 mi WNW of (4cr)corona
Rating
EF0
Path length
0.25 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
34.256, -105.612

Supercell thunderstorm produced brief tornado touchdown with swirling dust for about 1 minute just west of Corona.

Hail, Torrance

When
June 7, 4:02 PM MST to 4:12 PM MST
Where
Torrance County, 1.79 mi SW of Cedarvale
Measured
2.5 in hail
Reported by
Amateur Radio
Coordinates
34.350, -105.720

Hail, Lincoln

When
June 7, 4:09 PM MST to 4:19 PM MST
Where
Lincoln County, 1.34 mi ESE of (4cr)corona
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.240, -105.580

Hail, Guadalupe

When
June 7, 4:10 PM MST to 4:20 PM MST
Where
Guadalupe County, 0.57 mi E of Newkirk
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
35.070, -104.260

Hail observed along Interstate 40.

Hail, Lincoln

When
June 7, 4:10 PM MST to 4:20 PM MST
Where
Lincoln County, (4cr)corona
Measured
2 in hail
Reported by
NWS Employee
Coordinates
34.250, -105.600

Hail, Lincoln

When
June 7, 4:11 PM MST to 4:31 PM MST
Where
Lincoln County, (4cr)corona
Measured
2.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
34.250, -105.600

Lots of reports of hail damage across the village of Corona. Numerous homes observed window, skylight, siding, and vehicle damage. Damage primarily occurred on north side of structures. Some livestock was also killed, including four chickens. Most impressive was an almost perfectly circular hole in the back pane of a home window. Back windshield of an Acura was completely shattered out. Most residents confirmed average stone size was around golf ball with larger stones of 2 to 2.75 inches in diameter.

Hail, Lincoln

When
June 7, 4:12 PM MST to 4:30 PM MST
Where
Lincoln County, (4cr)corona
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.250, -105.600

Damage to roofs and windows and windshields and vehicles.

Tornado, Lincoln

When
June 7, 4:14 PM MST to 4:16 PM MST
Where
Lincoln County, 2.25 mi W of (4cr)corona
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
NWS Employee
Coordinates
34.250, -105.639

Supercell thunderstorm that produced brief tornado west of Corona a short time earlier cycled another tornado to the ground for about 2 minutes over open rangeland. A storm survey for this storm proved difficult due to the inaccessibility of private land. Any damage would have most likely been sustained to scrub brush and juniper trees.

Hail, Quay

When
June 7, 4:45 PM MST to 4:55 PM MST
Where
Quay County, 7.7 mi SSW of Tucumcari
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.070, -103.790

Hail, San Miguel

When
June 7, 4:49 PM MST to 4:59 PM MST
Where
San Miguel County, 12.67 mi ENE of Bell Ranch
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.570, -103.880

Hail, Santa Fe

When
June 7, 5:06 PM MST to 5:16 PM MST
Where
Santa Fe County, 6.82 mi NNW of Agua Fria
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
35.740, -106.070

Hail covered the ground.

Hail, Santa Fe

When
June 7, 5:20 PM MST to 5:30 PM MST
Where
Santa Fe County, Santa Fe
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.680, -105.950

Hail, Santa Fe

When
June 7, 5:30 PM MST to 5:35 PM MST
Where
Santa Fe County, 5.59 mi NNW of Agua Fria
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.720, -106.070

Hail, Santa Fe

When
June 7, 5:41 PM MST to 5:51 PM MST
Where
Santa Fe County, 4.97 mi NNE of Glorieta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.650, -105.750

Hail, San Miguel

When
June 7, 5:43 PM MST to 5:53 PM MST
Where
San Miguel County, 4.15 mi N of Pecos
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.630, -105.680

Hail, San Miguel

When
June 7, 5:56 PM MST to 6:15 PM MST
Where
San Miguel County, 3.24 mi NNW of Pecos
Measured
2 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
35.610, -105.710

Numerous reports of hail damage just north of Pecos from significant hailstones up to hen egg size in diameter. Several homes sustained window, skylight, and roof damage, including dents to a metal roof, as well as substantial damage to at least three vehicles.

Thunderstorm Wind, San Miguel

When
June 7, 5:56 PM MST to 6:15 PM MST
Where
San Miguel County, 3.24 mi NNW of Pecos
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.610, -105.710

Ponderosa trees were leaning 20 degrees off center.

Thunderstorm Wind, Bernalillo

When
June 7, 6:00 PM MST to 6:15 PM MST
Where
Bernalillo County, 7.03 mi NNE of Albuquerque
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
35.207, -106.566

Multiple local news outlets reported that a wedding tent collapsed due to high winds injuring guests. The winds were outflow winds from a storm to the north of the location. Gusts estimated to be 60 + mph. The tent was a 40x80 ft tent which collapsed onto a wedding reception party during dinner service. Two women were taken to the hospital for non-life threatening injuries while 6 others sustained minor injuries.

Thunderstorm Wind, Bernalillo

When
June 7, 6:00 PM MST to 6:15 PM MST
Where
Bernalillo County, 4.97 mi NNE of Albuquerque
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
35.187, -106.599

Large outdoor event tent was toppled and destroyed at the Albuquerque Folk Festival being held at the Albuquerque Balloon Museum. There is a video of the incident on Youtube. Winds are thought to be the outflow from a storm to the north. Winds at the Albuquerque Sunport gusted to 52mph, thought to be at least 60+ where this event happened. No injuries reported.

Hail, Quay

When
June 7, 6:16 PM MST to 6:30 PM MST
Where
Quay County, Tucumcari
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.170, -103.730

Hail, Quay

When
June 7, 6:19 PM MST to 6:30 PM MST
Where
Quay County, 1.13 mi E of Tucumcari
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.170, -103.710

Hail, Quay

When
June 7, 6:20 PM MST to 6:30 PM MST
Where
Quay County, Tucumcari
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.170, -103.730

Tornado, Chaves

When
June 7, 6:25 PM MST to 6:30 PM MST
Where
Chaves County, 13.74 mi NW of Acme to 10.04 mi NW of Acme
Rating
EF0
Path length
3.73 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
33.691, -104.528

Chaser reported tornado on the ground for 10 minutes. No damage was reported.

Flash Flood, Quay

When
June 7, 6:30 PM MST to 7:00 PM MST
Where
Quay County, 8.99 mi NE of Quay to 3.53 mi SW of San Jon
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.003, -103.629

Highway 248 closed due to flooding from mile marker 0 to 5. Road remained closed beyond causative event until early in the morning on the 10th.

Hail, San Miguel

When
June 7, 6:50 PM MST to 7:00 PM MST
Where
San Miguel County, 1.32 mi ESE of San Jose
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.390, -105.460

Hail, San Miguel

When
June 7, 6:50 PM MST to 7:00 PM MST
Where
San Miguel County, Ribera
Measured
1.25 in hail
Reported by
Public
Coordinates
35.370, -105.450

Hail, Curry

When
June 7, 6:59 PM MST to 7:10 PM MST
Where
Curry County, 7.74 mi WNW of Pleasant Hill
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.566, -103.194

Golf ball or larger hail killed a cow near Highway 209 and CR21.

Thunderstorm Wind, Curry

When
June 7, 6:59 PM MST to 7:06 PM MST
Where
Curry County, 7.53 mi WNW of Pleasant Hill
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
34.560, -103.193

Roof blown off a house near Highway 208 and CR21.

Thunderstorm Wind, Curry

When
June 7, 7:05 PM MST to 7:07 PM MST
Where
Curry County, 5.76 mi W of Pleasant Hill
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.521, -103.171

Numerous trees blown down in Ned Houk Memorial Park.

Thunderstorm Wind, Curry

When
June 7, 7:10 PM MST to 7:18 PM MST
Where
Curry County, 2 mi NE of Clovis
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.433, -103.180

Supercell thunderstorm produced a brief gustnado along a shelf cloud advancing through Clovis. No damage reported.

Hail, Chaves

When
June 7, 7:20 PM MST to 7:30 PM MST
Where
Chaves County, 9.69 mi N of Roswell
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
33.520, -104.530

Hail, Curry

When
June 7, 7:22 PM MST to 7:32 PM MST
Where
Curry County, 3.99 mi E of Ranchvale
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.500, -103.250

Hail, Curry

When
June 7, 7:52 PM MST to 8:10 PM MST
Where
Curry County, 7.5 mi N of Ranchvale
Measured
4 in hail
Property damage
$100,000
Crop damage
$50,000
Reported by
Broadcast Media
Coordinates
34.608, -103.307

Tweet from STORMTRACK7, and received picture of hail with measurement. The Agricultural Science Center for NMSU at Clovis suffered catastrophic damage to crops, vehicles, and the facility. Windows were also broken out of a nearby home.

Flash Flood, Quay

When
June 7, 8:30 PM MST to 11:30 PM MST
Where
Quay County, 11.01 mi NNW of Nara Visa to 18.69 mi NNE of Nara Visa
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.760, -103.167

Second night in a row of highway flooding on highway 402 between Amistad and Nara Visa near mile marker 22 due to heavy rain from thunderstorms.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyThe tornado archive for New Mexico, 2014Warnings in New Mexico, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511717, 511716, 511437, 511438, 511440, 511442, 511444, 511487, 511719, 511445, 511449, 511450, 511451, 511454, 511455, 511720, 511458, 511459, 511461, 511462, 511464, 511465, 511466, 511470, 511471, 512110, 512119, 511472, 511473, 511474, 511833, 511699, 511475, 511476, 511478, 517044, 517045, 517043, 511480, 511479, and more.